Alert archive / Texas / Red Flag Warnings in 2010
Red Flag Warning 15, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Mar 31, 2010, 2:09 PM CDT for 14 counties in Texas. It took effect at Apr 1, 2010, 11:00 AM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2010, 2:09 PM CDT (19:09 UTC)
- In effect from
- Apr 1, 2010, 11:00 AM CDT
- Expired
- Apr 1, 2010, 10:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Pecos County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 20 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.2 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5317 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Mar 31, 12:22 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Mar 31, 12:22 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1222 PM CDT WED MAR 31 2010
.DISCUSSION...
ON WATER VAPOR IMAGERY AN UPPER LEVEL RIDGE CAN BE SEEN OVER THE
AREA. AN UPPER LEVEL TROUGH CAN ALSO BE SEEN OVER CALIFORNIA. A LEE
SIDE TROUGH AT THE SURFACE IS RESULTING IN A SOUTHWEST SURFACE
FLOW...WHICH IS BRINGING IN HOT...DRY AIR. TEMPERATURES FOR TODAY
AND TOMORROW WILL BE WARMER THAN NORMAL. GUIDANCE HAS BEEN A FEW
DEGREES HIGHER THAN ACTUAL TEMPERATURES...SO FORECASTED
TEMPERATURES FOR TODAY AND TOMORROW ARE A FEW DEGREES BELOW
GUIDANCE. RELATIVE HUMIDITY VALUES FOR THIS AFTERNOON WILL BE IN
THE SINGLE DIGITS FOR THE ENTIRE CWA RESULTING IN INCREASED FIRE
WEATHER THREATS. MOST OF THE CWA IS IN SPCS THE CRITICAL FIRE
WEATHER AREA. TOMORROW THERE WILL ALSO BE INCREASED FIRE WEATHER
CONCERNS. MUCH OF THE CWA IS IN AN EXTREMELY CRITICAL FIRE WEATHER
AREA FOR TOMORROW. THE FIRE WEATHER WATCH FOR TOMORROW HAS BEEN
UPGRADED TO A RED FLAG WARNING.
THE UPPER LEVEL TROUGH THAT IS CURRENTLY OVER CALIFORNIA WILL MAKE
ITS WAY INTO THE AREA BY TOMORROW NIGHT. THIS TROUGH WILL MOSTLY
RESULT IN A WIND EVENT...ESPECIALLY FOR HIGH ELEVATIONS AND ADJACENT
PLAINS. A MOUNTAIN WAVE CAN BE SEEN ON THE NAM FOR THE GUADALUPE
MOUNTAINS. THE HIGH WIND WATCH HAS BEEN UPGRADED TO A WARNING FOR
THE GUADALUPE AND DAVIS MOUNTAINS FOR THURSDAY MORNING THROUGH
FRIDAY EVENING. A SHORT LULL IN THE WINDS IS EXPECTED TO OCCUR EARLY
FRIDAY MORNING BEFORE PICKING BACK UP LATE FRIDAY MORNING. AT THIS
TIME THE ADJACENT PLAINS OF EDDY COUNTY AND THE VAN HORN CORRIDOR
HAVE BEEN LEFT AS A HIGH WIND WATCH. THE WIND ACROSS THE NORTHERN
PERMIAN BASIN MAY REACH NEAR ADVISORY SPEEDS ON FRIDAY. THE GFS IS
SHOWING A TIGHTER 700MB HEIGHT GRADIENT AND HIGHER WIND SPEEDS THAN
THE NAM AT THIS TIME. A SLIGHT CHANCE OF THUNDERSTORMS EXISTS WITH
THE PASSAGE OF THIS TROUGH FOR THE FAR EASTERN PORTION OF THE
PERMIAN BASIN FRIDAY. TEMPERATURES WILL BE COOLER FRIDAY AND INTO
SATURDAY MORNING BEFORE WARMING BACK UP AS A BROAD UPPER LEVEL RIDGE
SETS UP AGAIN.
THE NEXT TROUGH TO MOVE THROUGH THE AREA WILL BE ON TUESDAY...WITH
THE POTENTIAL FOR ANOTHER WIND EVENT IN THE MOUNTAINS.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 59 87 53 68 / 0 0 10 0
CARLSBAD NM 50 87 44 64 / 0 0 10 0
DRYDEN TX 56 84 55 78 / 0 0 10 0
FORT STOCKTON TX 56 92 50 67 / 0 0 10 0
GUADALUPE PASS TX 53 77 40 56 / 0 0 10 0
HOBBS NM 49 83 46 62 / 0 0 10 0
MARFA TX 37 82 38 61 / 0 0 10 0
MIDLAND INTL AIRPORT TX 53 89 50 67 / 0 0 10 0
ODESSA TX 55 88 53 70 / 0 0 10 0
WINK TX 49 93 52 70 / 0 0 10 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 10 AM TO 9 PM MDT THURSDAY FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WARNING FROM 6 AM THURSDAY TO 6 PM MDT FRIDAY FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
RED FLAG WARNING UNTIL 6 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WATCH FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON
FOR THE FOLLOWING ZONES... EDDY COUNTY PLAINS.
TX...RED FLAG WARNING FROM 11 AM CDT /10 AM MDT/ TO 10 PM CDT /9 PM
MDT/ THURSDAY FOR THE FOLLOWING ZONES... ANDREWS...BIG BEND
AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...
DAWSON...ECTOR...GAINES...GUADALUPE MOUNTAINS...HOWARD...
LOVING...MARFA PLATEAU...MARTIN...MIDLAND...PECOS...
PRESIDIO VALLEY...REEVES COUNTY AND UPPER TRANS PECOS...
UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
FOR THE FOLLOWING ZONES... ANDREWS...BIG BEND AREA...
BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...
ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY AND UPPER
TRANS PECOS...SCURRY...TERRELL...UPTON...VAN HORN AND
HIGHWAY 54 CORRIDOR...WARD...WINKLER.
HIGH WIND WARNING FROM 7 AM CDT /6 AM MDT/ THURSDAY TO 7 PM CDT
/6 PM MDT/ FRIDAY FOR THE FOLLOWING ZONES... DAVIS/APACHE
MOUNTAINS AREA...GUADALUPE MOUNTAINS.
RED FLAG WARNING UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR THE
FOLLOWING ZONES... ANDREWS...BORDEN...DAVIS/APACHE
MOUNTAINS AREA...DAWSON...GAINES...GUADALUPE MOUNTAINS...
HOWARD...MARTIN...MITCHELL...REEVES COUNTY AND UPPER TRANS
PECOS...SCURRY...VAN HORN AND HIGHWAY 54 CORRIDOR.
HIGH WIND WATCH FROM THURSDAY MORNING THROUGH FRIDAY EVENING FOR
THE FOLLOWING ZONES... REEVES COUNTY AND UPPER TRANS
PECOS...VAN HORN AND HIGHWAY 54 CORRIDOR.
&&
49/76Hazardous weather outlook, Mar 31, 1:27 PM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 127 PM CDT WED MAR 31 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-011830- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 127 PM CDT WED MAR 31 2010 /1227 PM MDT WED MAR 31 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT CRITICAL FIRE WEATHER CONDITIONS HAVE DEVELOPED ACROSS PARTS OF THE AREA TODAY MAINLY ACROSS THE NORTHERN PERMIAN BASIN...SOUTHEAST NEW MEXICO...AND MUCH OF THE TRANS PECOS. MINIMUM RH/S OF 5 TO 10 PERCENT AND WINDS OF 20 TO 30 MPH CAN BE EXPECTED AND A RED FLAG WARNING REMAINS IN EFFECT FOR THESE AREAS UNTIL 10 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINDY...DRY...AND UNSEASONABLY WARM WEATHER WILL CONTINUE ACROSS THE AREA THURSDAY AND FRIDAY. HIGH WINDS WILL DEVELOP IN THE GUADALUPE MOUNTAINS AND THE DAVIS MOUNTAINS ABOVE 6000 FT THURSDAY MORNING WITH GUSTS TO 60 TO 65 MPH POSSIBLE. THERE WILL LIKELY BE SOME LULLS IN THE WIND THURSDAY EVENING BUT WINDS WILL INCREASE FRIDAY MORNING AND PERSIST THROUGH THE DAY WITH GUSTS OF 60 TO 70 MPH POSSIBLE. A HIGH WIND WARNING IS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON FOR THE GUADALUPE MOUNTAINS AND THE DAVIS MOUNTAINS. IT WILL BE VERY WINDY ACROSS THE SOUTHEAST NEW MEXICO PLAINS...THE UPPER TRANS PECOS...AND THE VAN AREA AS WELL A HIGH WIND WATCH IS IN EFFECT. CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP OVER A LARGE PART OF THE AREA THURSDAY AND A RED FLAG WARNING HAS BEEN ISSUED. WIND GUSTS OF 40 TO 45 MPH IN THE PLAINS AND GUSTS TO 60 MPH IN THE MOUNTAINS ALONG WITH MINIMUM RH/S OF 5 TO 10 PERCENT ARE EXPECTED. WARM...DRY...AND WINDY CONDITIONS WILL PERSIST FRIDAY AND A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 4:54 AM CDT | Red Flag Warning | MAF | Andrews, Borden, Dawson, Gaines, Howard, Martin and 2 more | 14 hr |
| Mar 31, 1:27 PM CDT | High Wind Warning | MAF | 49 hr |
Nearby
Red Flag Warnings in Texas, 2010Red Flag Warnings in New Mexico, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.